Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 84, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 12, 2011, 7:24 PM EDT for Levy County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 7:24 PM EDT (23:24 UTC)
- Expired
- Aug 12, 2011, 8:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 162 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129
WUUS52 KTBW 122324
SVRTBW
FLC075-130015-
/O.NEW.KTBW.SV.W.0084.110812T2324Z-110813T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
724 PM EDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LEVY COUNTY IN FLORIDA.
* UNTIL 815 PM EDT
* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EASTERN LEVY COUNTY...OR 7 MILES NORTHWEST OF RAINBOW LAKES
ESTATES. THIS STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN LEVY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 2922 8244 2921 8245 2921 8253 2916 8253
2914 8254 2915 8262 2928 8266 2933 8246
TIME...MOT...LOC 2323Z 253DEG 0KT 2922 8253
$$2 follow-up statements
676
WWUS52 KTBW 122350
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
750 PM EDT FRI AUG 12 2011
FLC075-130015-
/O.CON.KTBW.SV.W.0084.000000T0000Z-110813T0015Z/
LEVY FL-
750 PM EDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EASTERN LEVY COUNTY...
AT 746 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN
LEVY COUNTY...OR 6 MILES WEST OF RAINBOW LAKES ESTATES. THIS STORM
WAS NEARLY STATIONARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2924 8260 2928 8246 2922 8244 2921 8245
2921 8253 2916 8253 2914 8254 2915 8262
TIME...MOT...LOC 2350Z 253DEG 0KT 2916 8255
$$862
WWUS52 KTBW 130000
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
800 PM EDT FRI AUG 12 2011
FLC075-130010-
/O.CAN.KTBW.SV.W.0084.000000T0000Z-110813T0015Z/
LEVY FL-
800 PM EDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEVY COUNTY IS
CANCELLED...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT
FULLY DISSIPATES.
LAT...LON 2924 8260 2928 8246 2922 8244 2921 8245
2921 8253 2916 8253 2914 8254 2915 8262
TIME...MOT...LOC 0000Z 253DEG 0KT 2916 8255
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:29 PM EDT, 5 hours 55 minutes earlier.
Area forecast discussion, Aug 12, 1:29 PM EDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 129 PM EDT FRI AUG 12 2011 .SYNOPSIS... THE PATTERN ALOFT EARLY THIS AFTERNOON HAS ONE SHORT WAVE TROUGH OVER THE NORTHERN PLAINS WITH A SECOND WEAKER ONE NEAR THE OHIO VALLEY. RIDGING ACROSS THE SW AND SOUTH-CENTRAL STATES REACHES OVER THE GULF. AT THE SURFACE A FRONT STRETCHES FROM THE GREAT BASIN TO THE CENTRAL PLAINS AND THEN ARCS ACROSS THE SE U.S. AND THEN NORTH TO THE CANADIAN MARITIMES...PARTIALLY WRAPPING AROUND HIGH PRESSURE OVER THE MID-ATLANTIC STATES. ATLANTIC HIGH PRESSURE RIDGES WEST TO NEAR THE FL KEYS AND THEN INTO THE GULF. && .SHORT TERM (TONIGHT - SUNDAY)... THE RIDGING OVER THE GULF SLOWLY RETREATS WEST AS THE TWO SHORT WAVE TROUGH CARVE OUT A MORE SUBSTANTIAL TROUGH OVER THE EASTERN U.S. BY LATE SUN. THE SURFACE RIDGE TO THE SOUTH LIFTS UP OVER CENTRAL FL SAT AND THEN DRIFTS BACK TO SOUTH FL SUN IN RESPONSE TO A FRONTAL TROUGH SAGGING INTO THE SE U.S. THE GRADIENT REMAINS RELAXED WITH GENERALLY LIGHT FLOW BUT DOMINATED IN THE AFTERNOONS BY ONSHORE WINDS IN SEA BREEZES. THE DRIER AIR OF THE LAST COUPLE OF DAYS GIVE WAY TO PWAT VALUES AT OR ABOVE 2 INCHES WHICH ALONG WITH AMPLE DAY TIME HEATING... TEMPERATURES RUN ABOVE NORMAL BY 2-4 DEGREES...AND SEA BREEZE BOUNDARIES WILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS. THESE WILL BE MAINLY AFTERNOON BUT ISOLATED IN THE MORNING AND EARLY EVENING. DAYTIME POPS WILL STAY IN THE 30-40 PERCENT RANGE WHICH IS AN AVERAGE OF MOST OF THE MAV/MET MOS GUIDANCE. .LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... THE UPPER TROUGH WILL BE MOVING THROUGH THE OHIO VALLEY SUNDAY NIGHT AND SLOWLY THROUGH THE NORTHEAST AND MID ATLANTIC STATES MONDAY AND TUESDAY. THIS WILL DRAG THE FRONTAL BOUNDARY DOWN INTO AT LEAST NORTHERN PORTIONS OF THE AREA LATE MONDAY INTO EARLY TUESDAY. THE FRONT STALLS AND EVENTUALLY WASHES OUT TUESDAY AND WEDNESDAY AS THE UPPER TROUGH VERY SLOWLY MOVES THROUGH THE MID ATLANTIC STATES AND STALLS NEAR THE COAST ON WEDNESDAY. THE TYPICAL SUMMERTIME 30-40% POPS ARE EXPECTED EACH DAY...ALTHOUGH SOME DRIER AIR IS EXPECTED TO SHIFT DOWN OVER THE NATURE COAST NEAR THE FRONTAL BOUNDARY TUESDAY AND WEDNESDAY. STILL KEPT SCATTERED POPS UP NORTH HOWEVER AS MODELS SEEM TO BE A BIT TOO AGGRESSIVE ON SOUTHWARD PROGRESSION OF BOUNDARY FOR THIS TIME OF YEAR. TEMPS WILL BE NEAR TO JUST ABOVE NORMAL. THE UPPER LOW/TROUGH FINALLY WEAKENS/SHIFTS UP TO THE NORTHEAST ON THURSDAY. A LARGE RIDGE MOVES INTO THE SOUTH CENTRAL U.S. BEHIND IT WHICH WILL HELP TO REINFORCE THE DRIER AIR OVER AT LEAST NORTHERN PORTIONS OF THE AREA. && .AVIATION...VFR EXPECTED TO PREVAIL THROUGH TOMORROW MORNING. CB EXPECTED TO BUILD AT TAF SITES LATER THIS AFTERNOON WITH VCTS NEAR FMY AND RSW. WINDS BECOME LIGHT AND VRB LATE TONIGHT. && .MARINE... HIGH PRESSURE THROUGH THE STRAITS INTO THE GULF LIFTS TO CENTRAL FL SAT THEN DRIFTS BACK TO SOUTH FL...IN RESPONSE TO A FRONTAL TROUGH SAGGING INTO THE SE U.S....SUN AND LINGERS THERE THROUGH MUCH OF THE PERIOD. HOWEVER A TROPICAL WAVE TRACKING WEST THROUGH THE CARIBBEAN SEA MIDWEEK MAY SHIFT THE RIDGE AXIS BACK NORTH. THE GRADIENT REMAINS RELAXED WITH WESTERLY AND MOSTLY LIGHT WINDS DOMINATED BY SEAS BREEZES IN THE AFTERNOONS. SPEEDS AND SEAS STAY WELL BELOW HIGHLIGHT CRITERIA...EXCEPT BRIEFLY HIGHER IN THE VICINITY OF ANY THUNDERSTORMS. && .FIRE WEATHER... THERE WILL BE ENOUGH LOW LEVEL MOISTURE TO KEEP RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TPA 80 93 80 92 / 20 30 20 30 FMY 79 93 78 93 / 20 40 20 40 GIF 76 95 76 95 / 20 40 20 40 SRQ 81 93 80 92 / 20 30 20 30 BKV 74 95 74 94 / 20 30 20 40 SPG 82 92 82 91 / 20 30 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...09/RUDE LONG TERM...23/MCNATT AVIATION...20/BARRON
Hazardous weather outlook, Aug 12, 4:07 AM EDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 407 AM EDT FRI AUG 12 2011 FLZ039-042-043-048>052-055>057-060>062-065-122015- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 407 AM EDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL AFFECT THE AREA MAINLY IN THE AFTERNOON HOURS WITH BETTER CHANCES ACROSS THE INTERIOR AND SOUTHERN COUNTIES. MAIN HAZARDS WILL BE HEAVY DOWNPOURS...GUSTY WINDS AND FREQUENT DANGEROUS LIGHTNING. ...EXCESSIVE HEAT IMPACT... HIGH TEMPERATURES WILL RETURN TO THE MID 90S THROUGH THE WEEKEND AND HEAT INDEX VALUES COULD HIT THE 105 TO 110 RANGE IN THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH GUSTY WINDS...HEAVY RAINS AND FREQUENT DEADLY LIGHTNING POSSIBLE. ...EXCESSIVE HEAT IMPACT... HIGH TEMPERATURES IN THE LOW TO MID 90S WILL ALLOW HEAT INDEX VALUES TO RISE AGAIN TO AROUND 105 THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. REYNES
In the hours before
Special weather statement, Aug 12, 3:36 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 336 PM EDT FRI AUG 12 2011 FLZ042-043-122000- CITRUS-SUMTER- 336 PM EDT FRI AUG 12 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CITRUS AND NORTHWESTERN SUMTER COUNTIES FOR A STRONG THUNDERSTORM WITH STRONG WIND GUSTS VALID UNTIL 400 PM EDT... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A STRONG THUNDERSTORM LOCATED NEAR INVERNESS...MOVING EAST AT 5 MPH WILL AFFECT INVERNESS AND FLORAL CITY. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. PEA SIZE HAIL IS ALSO POSSIBLE IN THIS STORM. && LAT...LON 2893 8227 2874 8226 2869 8241 2883 8249 TIME...MOT...LOC 1936Z 251DEG 3KT 2878 8238 JOHNSON
Special weather statement, Aug 12, 4:03 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
403 PM EDT FRI AUG 12 2011
FLZ042-122045-
CITRUS-
403 PM EDT FRI AUG 12 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CITRUS
COUNTY FOR A STRONG THUNDERSTORM WITH STRONG WIND GUSTS VALID UNTIL
445 PM EDT...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR HERNANDO...OR NEAR BEVERLY HILLS...
NEARLY STATIONARY...WILL AFFECT INVERNESS AND BEVERLY HILLS.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2897 8247 2899 8235 2896 8232 2882 8229
2882 8250
TIME...MOT...LOC 2003Z 180DEG 2KT 2891 8239
JOHNSONLocal storm report, Aug 12, 5:35 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
535 PM EDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL HERNANDO 28.91N 82.37W
08/12/2011 E0.88 INCH CITRUS FL BROADCAST MEDIA
NICKEL SIZE HAIL REPORT RELAYED FROM BROADCAST MEDIA
&&
JOHNSONSpecial weather statement, Aug 12, 7:12 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
712 PM EDT FRI AUG 12 2011
FLZ051-052-130000-
POLK-HILLSBOROUGH-
712 PM EDT FRI AUG 12 2011
...STRONG THUNDERSTORMS WILL AFFECT EASTERN HILLSBOROUGH AND WESTERN
POLK COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR LAKELAND HIGHLANDS...OR 6 MILES SOUTH OF LAKELAND...
MOVING SOUTHWEST AT 10 MPH...WILL AFFECT LAKELAND HIGHLANDS...
LAKELAND...CRYSTAL LAKE AND MULBERRY...UNTIL 800 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2778 8205 2787 8210 2794 8214 2808 8192
2793 8181
TIME...MOT...LOC 2312Z 057DEG 9KT 2796 8196
JOHNSONThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:36 PM EDT | Special Weather Statement | TBW | Citrus | 24 min |
| Aug 12, 4:03 PM EDT | Special Weather Statement | TBW | Citrus | 42 min |
| Aug 12, 7:12 PM EDT | Special Weather Statement | TBW | Polk | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.